MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event is expected to be returned to angiodynamics for evaluation, but has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, patient came into the er with a broken picc line (broken at the extension leg).The device was removed and will be returned to angiodynamics for evaluation.The patient condition was listed as "unaffected.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode, " oversleeve - extension tubing/hole fracture." no adverse trend was identified.Despite multiple good faith efforts to obtain the catheter from the reported event, it was not returned.In lieu of a device evaluation, we are unable to determine the root cause of the event.Angiodynamics' manufacturing process controls for the bioflo picc include a 100% in-process visual inspection that includes, but is not limited to visualizing for bent hub at tubing point, short shots, sink marks, flash, and splay, an end-of-lot visual inspection based on an aql for molding defects that includes but is not limited to visualizing for over melts, flash, blow-bys, short-shots, pinch marks and verifying product was molded per the drawing.Additionally, various dimensional verifications and a tensile test of the extension tube to overmolded sleeve based on an aql are performed.A guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.Qa op code 6w61 - qa inspection of insert molded suture wing s/a: an end of lot inspection based on an aql is performed that includes a visual inspection inclusive of, but not limited to, handling damage such as scratches cuts and kinks.A sprint air/burst test for leakage and a fluid burst test based on an aql are also performed.At this time, angiodynamics has deemed these process controls adequate to address this failure mode.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6861396
Report Number1317056-2017-00074
Device Sequence Number873421
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberH965458110
Device Lot Number5142561
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer08/21/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR